MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX SUTURE CV6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX SUTURE CV6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 6M04A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information including id, dob, gender and weight were requested but not made available.While devices were returned, only unopened devices were returned.The engineering evaluation stated: the affected devices were discarded.The remaining unused devices from lot 21063396 were returned to the histology.Since the broken devices were not returned, no images could be taken.The reported issue could not be confirmed.Each device is 100% proof tested in process to confirm a secure needle attachment.Each lot is qc tested for the needle attachment tensile strength characteristic.The test results were reviewed for lot 21063396, and it was confirmed that they were within specification.100% of devices undergo visual inspection at cutting.The thread is inspected for damage or any abnormal condition that would produce a tensile strength anomaly.If the requirements of these inspections were not met the thread would have been rejected.The suture process fmea addresses harms associated with process failure modes that could result in needle separation.
 
Event or Problem Description
It was reported to gore that during suturing the anastomosis using gore-tex® suture, the needles separated from the threat.It was stated that no needle or suture fragments remained in the patient and that the patient was not harmed.

Brand Name
GORE-TEX SUTURE CV6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10239157
Report Number3003910212-2020-00111
Device Sequence Number2697264
Product Code GAW
UDI-Device Identifier00733132603978
UDI-Public00733132603978
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number6M04A
Device Catalogue Number6M04A
Device Lot Number21063396A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1